MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-30030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is 89.2kg.As the stent remains implanted in the patient and the index procedure was 7 months prior to the reported event, the devices were not requested for return.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications.Causes of stent thrombosis can be multi-factorial and can include patient characteristics (advanced age, acute coronary syndrome (especially nstemi on presentation), and comorbidities; not responsive to the antiplatelet therapy; use of multiple stents, vessel morphology; slow flow thrombogenic vessels; increase in stent surface reactivity; stent thrombogenic for patient; stent heated excessively by magnetic field; degradation of expired pzf coating; stent expanded beyond design intent; stent overstressed leading to fracture, and / or stent under under-expansion.Thrombosis is labeled in the cobra pzf instructions for use as a known potential adverse event.Investigation is not yet complete.A follow-up report will be filed with all significant, relevant information.The other cobra pzf stents referenced in b5 and d11 are being filed under separate manufacturer report numbers.This report was resubmitted as "initial" only per fda request.Note that codes in h6 that changed between the original 2018 initial submission and this re-submission were ommited.See original report for codes in use at the time.
 
Event or Problem Description
On (b)(6) 2017, a 67-year-old male patient with a history of multivessel coronary artery disease, prior coronary artery bypass surgery (cabg) in the 1990's, and prior percutaneous coronary interventions (pci) in several vessels (2008, 2009, and 2011), extensive peripheral vascular disease with stents in both iliofemoral systems bilaterally, presented with pulmonary laceration, massive hemoptysis, and a non-st-elevated myocardial infarction (nstemi).Plavix was stopped due to increased risk of bleeding.Echocardiogram performed at admission showed left ventricle ejection fraction (lvef) at 45-50%.Coronary angiography showed a totally occluded right coronary artery (rca) and rca graft with faint collaterals; significant obstruction of the proximal left anterior descending (lad) that had been previously treated with drug-eluting stents in 2011 (which are widely patent); a codominant left circumflex (lcx) in the arteriovenous (av) groove with 80-90% stenosis and narrowing throughout the entire lcx to the distal takeoff (severe disease progression compared to 2011 angiograms).A vein graft to the lcx, which was a sequential x3 distal anastomoses remained open in 2011 and the left internal mammary artery (lima) graft to the lad was open.The vein graft to the left circumflex (lcx) had been treated several different times and is now a full metal jacket.After pre-dilating the lcx, intravascular ultrasound (ivus) confirmed severe fibrocalcific plaques throughout the entire vessel and minimum luminal area much lower than 4.0mm squared with 80-90% stenosis in the mid segment.As the patient was a high bleeding risk, the physician opted to treat the lcx with cobra pzf nanocoated stents, overlapping.A 3.5x15mm, a 3.0x18mm, another 3.0x18mm, and a 3.0x30mm cobra pzf nanocoated stent was each deployed at nominal pressure.The 3.0mm stents were post-dilated at high pressures (16 atmospheres) for optimization.The procedure was concluded with excellent results and timi flow of 3.The patient was loaded with 300mg of plavix following the procedure and discharged with continuation of plavix for 4-6 weeks.On (b)(6) 2018, the patient was hospitalized for lcx occlusion due to proximal in-stent thrombosis in cobra.On (b)(6) 2018, pci was performed to treat thrombosis.After aspiration of thrombus using a pronto lp, followed by pre-dilatation, two drug-eluting stents (3.0x28mm and 3.5x28mm) were deployed.Ivus was performed, followed by post-dilatation, and the pci was concluded.There were no reported adverse patient sequelae.Additional information has been requested.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
Manufacturer (Section G)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
Manufacturer Contact
erick zumaya
5840 el camino real
suite 111
carlsbad, CA 92008-8894
7606035619
MDR Report Key7789036
Report Number3009306400-2018-00022
Device Sequence Number11626789
Product Code MAF
UDI-Device Identifier00879397000821
UDI-Public(01)00879397000821(17)200630(10)1706204001
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date06/30/2020
Device Model Number170-03-30030
Device Catalogue Number170-03-30030
Device Lot Number1706204001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date08/16/2018
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6FR XB; GUIDE WIRE: TERUMO; STENTS COBRA PZF 3.5X15MM, 3.0X18MM, AND 3.0X18MM.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight86 KG